MAUDE Adverse Event Report: ETHICON INC. MERS TAPE WHT 12INX3/16IN D/A CTX; INSTRUMENT, SURGICAL, DISPOSABLE

ETHICON INC. MERS TAPE WHT 12INX3/16IN D/A CTX; INSTRUMENT, SURGICAL, DISPOSABLE
Catalog Number RS22
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H6 component code: g07002 no device problem found investigation summary
=
> the product was returned to ethicon for evaluation.One detached needle and one suture piece outside its packaging were received for analysis.Product code rs22.During the visual inspection of the detached needle, the swage area and hole were noted with marks probably caused by a surgical instrument.There were remnants of the suture in the needle hole.The received suture was inspected, and one of the extremes was noted to be cut near the cut area probably caused by a surgical instrument.Upon visual inspection of the needle-suture piece, the swage and attachment area were noted to be as expected.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2024 and suture was used.The problem of pulling off suture needle happened in surgery.Changed another one to complete the surgery.There is no report on patient's injury.No additional information was provided.

Brand Name
MERS TAPE WHT 12INX3/16IN D/A CTX
Common Device Name
INSTRUMENT, SURGICAL, DISPOSABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19838746
Report Number2210968-2024-07702
Device Sequence Number20557833
Product Code KDC
UDI-Device Identifier10705031049802
UDI-Public(01)10705031049802(11)231115(17)281031(10)TMBDQJ
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRS22
Device Lot NumberTMBDQJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Initial Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown